Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Cheeger constants of hyperbolic reflection groups and Maass cusp forms of small eigenvalues

Authors: Brian A. Benson, Grant S. Lakeland and Holger Then
Journal: Proc. Amer. Math. Soc. 149 (2021), 417-438
MSC (2010): Primary 57M50; Secondary 58C40
Published electronically: October 9, 2020
MathSciNet review: 4172617
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We compute the Cheeger constants of a collection of hyperbolic surfaces corresponding to maximal non-cocompact arithmetic Fuchsian groups, and to subgroups which are the rotation subgroup of maximal reflection groups. The Cheeger constants are geometric quantities, but relate to the smallest eigenvalues of Maass cusp forms. From geometrical considerations, we find evidence for the existence of small eigenvalues. We search for these small eigenvalues and compute the corresponding Maass cusp forms numerically.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M50, 58C40

Retrieve articles in all journals with MSC (2010): 57M50, 58C40

Additional Information

Brian A. Benson
Affiliation: Department of Mathematics, University of California, Riverside, 900 University Avenue, Riverside, California 92521
MR Author ID: 892840

Grant S. Lakeland
Affiliation: Department of Mathematics & Computer Science, Eastern Illinois University, 600 Lincoln Avenue, Charleston, Illinois 61920
MR Author ID: 984963

Holger Then
Affiliation: Freie Waldorfschule Augsburg, Dr.-Schmelzing-Straße 52, 86169 Augsburg, Germany
MR Author ID: 742378
ORCID: 0000-0002-0368-639X

Received by editor(s): August 9, 2019
Received by editor(s) in revised form: April 23, 2020, and April 25, 2020
Published electronically: October 9, 2020
Communicated by: David Futer
Article copyright: © Copyright 2020 American Mathematical Society